Alert archive / Nebraska / Wind Advisories in 2008

Wind Advisory 17, NWS Cheyenne, WY

May 21, 20087 counties in Nebraska

NWS Cheyenne, WY issued this wind advisory at May 21, 2008, 4:30 AM MDT for 7 counties in Nebraska. It took effect at May 21, 2008, 12:00 PM MDT. It was in force for 30 hr.

The area

The counties it named.

The facts

Issued
May 21, 2008, 4:30 AM MDT (10:30 UTC)
In effect from
May 21, 2008, 12:00 PM MDT
Expired
May 22, 2008, 6:00 PM MDT
In force
30 hr
Issued by
NWS Cheyenne, WY

Counties Banner County, NE, Box Butte County, NE, Cheyenne County, NE, Dawes County, NE, Kimball County, NE, Morrill County, NE, Scotts Bluff County, NE

The radar

The Cheyenne radar (KCYS), 141 km from the middle of the area, began a volume at 10:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 10.5 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2008-05-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 108 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2008-05-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 45 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
108 J/kg
Mixed-layer CIN
-118 J/kg
Mixed-layer LCL
3352 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
45 m²/s²
0-3 km storm-relative helicity
129 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KCYS 211030
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
430 AM MDT WED MAY 21 2008

NEZ001>003-019>021-054-055-220200-
/O.NEW.KCYS.WI.Y.0017.080521T1800Z-080522T0200Z/
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-
INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE...
SCOTTSBLUFF...GERING...HARRISBURG...BRIDGEPORT...BAYARD...
KIMBALL...SIDNEY
430 AM MDT WED MAY 21 2008

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS
EVENING. 

STRONG SOUTHEAST WINDS WILL DEVELOP OVER THE PANHANDLE BY MIDDAY AS 
A STRONG SURFACE LOW PRESSURE AREA MOVES INTO FAR SOUTHEAST WYOMING.
SPEEDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL BE COMMON.  THE 
WINDS WILL DROP OFF SOME AFTER SUNSET.

MOTORISTS SHOULD USE CAUTION...ESPECIALLY IF DRIVING LIGHTWEIGHT OR 
HIGH PROFILE VEHICLES. 

$$
9 follow-up statements
000 
WWUS75 KCYS 211750
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
1150 AM MDT WED MAY 21 2008

NEZ001>003-019>021-054-055-220200-
/O.CON.KCYS.WI.Y.0017.080521T1800Z-080522T0200Z/
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-
INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE...
SCOTTSBLUFF...GERING...HARRISBURG...BRIDGEPORT...BAYARD...
KIMBALL...SIDNEY
1150 AM MDT WED MAY 21 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING. 

STRONG SOUTHEAST WINDS WILL CONTINUE OVER THE PANHANDLE THROUGH
THE REMAINDER OF THE AFTERNOON AS A STRONG SURFACE LOW PRESSURE
AREA MOVES INTO FAR SOUTHEAST WYOMING. WIND SPEEDS OF 25 TO 35 MPH
WITH GUSTS TO 45 MPH HAVE ALREADY BEEN REPORTED AT SIDNEY AND
KIMBALL. THE WINDS WILL BEGIN TO DECREASE SOME AROUND SUNSET.

MOTORISTS ARE ENCOURAGED TO EXERCISE CAUTION...ESPECIALLY IF
DRIVING LIGHTWEIGHT OR HIGH PROFILE VEHICLES.

$$

HAHN
000 
WWUS75 KCYS 220201
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
801 PM MDT WED MAY 21 2008

NEZ001>003-019>021-054-055-220600-
/O.EXT.KCYS.WI.Y.0017.000000T0000Z-080522T0600Z/
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-
INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE...
SCOTTSBLUFF...GERING...HARRISBURG...BRIDGEPORT...BAYARD...
KIMBALL...SIDNEY
801 PM MDT WED MAY 21 2008

...WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT MDT TONIGHT...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. 

THE STRONG SOUTHEAST WINDS OVER THE WESTERN NEBRASKA PANHANDLE ARE
NOW EXPECTED TO PERSIST THROUGH THE EVENING HOURS. THUS...THE WIND
ADVISORY HAS BEEN EXTENDED UNTIL MIDNIGHT. SUSTAINED WINDS WILL
BE FROM 25 TO 35 MPH WITH GUSTS NEAR 50 MPH.

MOTORISTS ARE ENCOURAGED TO EXERCISE CAUTION...ESPECIALLY IF
DRIVING LIGHTWEIGHT OR HIGH PROFILE VEHICLES. ALSO...VISIBILITIES
WILL BE REDUCED AT TIMES IN AREAS OF BLOWING DUST.

$$

JLH
000 
WWUS75 KCYS 220524
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
1124 PM MDT WED MAY 21 2008

NEZ001>003-019>021-054-055-221500-
/O.EXT.KCYS.WI.Y.0017.000000T0000Z-080523T0000Z/
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-
INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE...
SCOTTSBLUFF...GERING...HARRISBURG...BRIDGEPORT...BAYARD...
KIMBALL...SIDNEY
1124 PM MDT WED MAY 21 2008

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM MDT THURSDAY...

THE WIND ADVISORY HAS BEEN EXTENDED THROUGH 6 PM MDT THURSDAY.

THE STRONG SOUTHEAST WINDS OVER THE WESTERN NEBRASKA PANHANDLE
ARE EXPECTED TO CONTINUE OVERNIGHT THEN BECOME EVEN STRONGER
THURSDAY AFTER SUNRISE. SUSTAINED WINDS WILL BE FROM 25 TO 35 MPH
WITH GUSTS NEAR 50 MPH.

MOTORISTS ARE ENCOURAGED TO EXERCISE CAUTION...ESPECIALLY IF
DRIVING LIGHTWEIGHT OR HIGH PROFILE VEHICLES. ALSO...VISIBILITIES
WILL BE REDUCED AT TIMES IN AREAS OF BLOWING DUST.

$$

SOWKO
000 
WWUS75 KCYS 220958
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
358 AM MDT THU MAY 22 2008

NEZ001>003-019>021-054-055-221800-
/O.CON.KCYS.WI.Y.0017.000000T0000Z-080523T0000Z/
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-
INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE...
SCOTTSBLUFF...GERING...HARRISBURG...BRIDGEPORT...BAYARD...
KIMBALL...SIDNEY
358 AM MDT THU MAY 22 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS
AFTERNOON...

STRONG SOUTHEAST WINDS WILL INCREASE THROUGH THE MORNING HOURS
ACROSS THE WESTERN NEBRASKA PANHANDLE. EXPECT SUSTAINED WINDS
FROM 25 TO 35 MPH WITH GUSTS TO NEAR 50 MPH.

MOTORISTS ARE ENCOURAGED TO EXERCISE CAUTION...ESPECIALLY IF
DRIVING LIGHTWEIGHT OR HIGH PROFILE VEHICLES.

$$

SOWKO
000 
WWUS75 KCYS 221358
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
758 AM MDT THU MAY 22 2008

NEZ054-222200-
/O.NEW.KCYS.FG.Y.0001.080522T1358Z-080522T1600Z/
/O.CON.KCYS.WI.Y.0017.000000T0000Z-080523T0000Z/
KIMBALL-
INCLUDING THE CITY OF...KIMBALL
758 AM MDT THU MAY 22 2008

...DENSE FOG ADVISORY IN EFFECT UNTIL 10 AM MDT THIS MORNING...
...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A DENSE FOG
ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM MDT THIS MORNING. A
WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON. 

DENSE FOG WILL CONTINUE OVER KIMBALL COUNTY THROUGH MID MORNING
WITH VISIBILITIES NEAR ZERO AT TIMES. A SLOW IMPROVEMENT IN 
CONDITIONS IS EXPECTED AFTER 10 AM. HOWEVER...THE STRONG EAST TO
SOUTHEAST WINDS OF 25 TO 35 MPH GUSTING TO 45 MPH WILL PERSIST
THROUGH THE DAY. 

MOTORISTS ARE ENCOURAGED TO SLOW DOWN AND USE CAUTION DUE TO POOR
VISIBILITIES IN FOG THIS MORNING...AND FROM STRONG WINDS ALL DAY.
THOSE DRIVING LIGHTWEIGHT OR HIGH PROFILE VEHICLES ARE ESPECIALLY
SUSCEPTIBLE TO THE DANGERS OF HIGH WINDS.

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...
USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU.

$$

WYZ066-069-070-221600-
/O.NEW.KCYS.FG.Y.0001.080522T1358Z-080522T1600Z/
LARAMIE RANGE-CHEYENNE FOOTHILLS-PINE BLUFFS-
INCLUDING THE CITIES OF...BUFORD...HORSE CREEK...CHEYENNE...
PINE BLUFFS
758 AM MDT THU MAY 22 2008

...DENSE FOG ADVISORY IN EFFECT UNTIL 10 AM MDT THIS MORNING...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A DENSE FOG
ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM MDT THIS MORNING. 

DENSE FOG CAN BE EXPECTED TO CONTINUE THROUGH MID MORNING WITH 
VISIBILITIES NEAR ZERO AT TIMES. THE VISIBILITIES WILL SLOWLY 
IMPROVE AFTER 10 AM.

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...
USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU.

$$

NEZ001>003-019>021-055-222200-
/O.CON.KCYS.WI.Y.0017.000000T0000Z-080523T0000Z/
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-CHEYENNE-
INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE...
SCOTTSBLUFF...GERING...HARRISBURG...BRIDGEPORT...BAYARD...SIDNEY
758 AM MDT THU MAY 22 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON.
STRONG EAST TO SOUTHEAST WINDS WILL PERSIST THROUGH THE DAY. 
SUSTAINED WINDS WILL BE FROM 25 TO 35 MPH WITH GUSTS NEAR 50 MPH.

MOTORISTS ARE ENCOURAGED TO EXERCISE CAUTION...ESPECIALLY IF
DRIVING LIGHTWEIGHT OR HIGH PROFILE VEHICLES.

$$

JLH
000 
WWUS75 KCYS 221618
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
1018 AM MDT THU MAY 22 2008

NEZ054-230000-
/O.EXP.KCYS.FG.Y.0001.000000T0000Z-080522T1600Z/
/O.NEW.KCYS.FG.Y.0002.080522T1618Z-080522T1800Z/
/O.CON.KCYS.WI.Y.0017.000000T0000Z-080523T0000Z/
KIMBALL-
INCLUDING THE CITY OF...KIMBALL
1018 AM MDT THU MAY 22 2008

...DENSE FOG ADVISORY IN EFFECT UNTIL NOON MDT TODAY...
...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS
AFTERNOON...
...DENSE FOG ADVISORY HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A DENSE FOG
ADVISORY...WHICH IS IN EFFECT UNTIL NOON MDT TODAY. THE DENSE FOG
ADVISORY IS NO LONGER IN EFFECT. A WIND ADVISORY REMAINS IN
EFFECT UNTIL 6 PM MDT THIS AFTERNOON. 

DENSE FOG WILL CONTINUE OVER KIMBALL COUNTY THROUGH MIDDAY WITH
VISIBILITIES NEAR ZERO AT TIMES. A SLOW IMPROVEMENT IN CONDITIONS
IS EXPECTED EARLY THIS AFTERNOON. STRONG EAST TO SOUTHEAST WINDS
OF 25 TO 35 MPH GUSTING TO 45 MPH WILL PERSIST THROUGH THE DAY.

MOTORISTS ARE ENCOURAGED TO SLOW DOWN AND USE CAUTION DUE TO POOR
VISIBILITIES IN FOG THIS MORNING...AND FROM STRONG WINDS ALL DAY.
THOSE DRIVING LIGHTWEIGHT OR HIGH PROFILE VEHICLES ARE ESPECIALLY
SUSCEPTIBLE TO THE DANGERS OF HIGH WINDS.

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...
USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

WYZ066-069-070-221800-
/O.EXP.KCYS.FG.Y.0001.000000T0000Z-080522T1600Z/
/O.NEW.KCYS.FG.Y.0002.080522T1618Z-080522T1800Z/
LARAMIE RANGE-CHEYENNE FOOTHILLS-PINE BLUFFS-
INCLUDING THE CITIES OF...BUFORD...HORSE CREEK...CHEYENNE...
PINE BLUFFS
1018 AM MDT THU MAY 22 2008

...DENSE FOG ADVISORY IN EFFECT UNTIL NOON MDT TODAY...
...DENSE FOG ADVISORY HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A DENSE FOG
ADVISORY...WHICH IS IN EFFECT UNTIL NOON MDT TODAY. THE DENSE FOG
ADVISORY IS NO LONGER IN EFFECT. 

DENSE FOG CAN BE EXPECTED TO CONTINUE THROUGH MIDDAY WITH
VISIBILITIES NEAR ZERO AT TIMES. THE VISIBILITIES WILL SLOWLY
IMPROVE EARLY IN THE AFTERNOON.

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...
USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU.

$$

NEZ001>003-019>021-055-230000-
/O.CON.KCYS.WI.Y.0017.000000T0000Z-080523T0000Z/
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-CHEYENNE-
INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE...
SCOTTSBLUFF...GERING...HARRISBURG...BRIDGEPORT...BAYARD...SIDNEY
1018 AM MDT THU MAY 22 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON. 

WHILE THEY WILL NOT BE QUITE AS STRONG AS YESTERDAY AFTERNOON AND
EVENING...EAST TO SOUTHEAST WINDS WILL BLOW AT SPEEDS OF 25 TO 35
MPH WITH GUSTS TO 45 MPH THROUGH THE DAY.

MOTORISTS ARE ENCOURAGED TO EXERCISE CAUTION...ESPECIALLY IF
DRIVING LIGHTWEIGHT OR HIGH PROFILE VEHICLES.

$$

JLH
000 
WWUS75 KCYS 221619 CCA
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
1018 AM MDT THU MAY 22 2008

NEZ054-230000-
/O.EXP.KCYS.FG.Y.0001.000000T0000Z-080522T1600Z/
/O.NEW.KCYS.FG.Y.0002.080522T1618Z-080522T1800Z/
/O.CON.KCYS.WI.Y.0017.000000T0000Z-080523T0000Z/
KIMBALL-
INCLUDING THE CITY OF...KIMBALL
1018 AM MDT THU MAY 22 2008

...DENSE FOG ADVISORY IN EFFECT UNTIL NOON MDT TODAY...
...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A DENSE FOG 
ADVISORY...WHICH IS IN EFFECT UNTIL NOON MDT TODAY. A WIND 
ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON. 

DENSE FOG WILL CONTINUE OVER KIMBALL COUNTY THROUGH MIDDAY WITH
VISIBILITIES NEAR ZERO AT TIMES. A SLOW IMPROVEMENT IN CONDITIONS
IS EXPECTED EARLY THIS AFTERNOON. STRONG EAST TO SOUTHEAST WINDS
OF 25 TO 35 MPH GUSTING TO 45 MPH WILL PERSIST THROUGH THE DAY.

MOTORISTS ARE ENCOURAGED TO SLOW DOWN AND USE CAUTION DUE TO POOR
VISIBILITIES IN FOG THIS MORNING...AND FROM STRONG WINDS ALL DAY.
THOSE DRIVING LIGHTWEIGHT OR HIGH PROFILE VEHICLES ARE ESPECIALLY
SUSCEPTIBLE TO THE DANGERS OF HIGH WINDS.

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...
USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

WYZ066-069-070-221800-
/O.EXP.KCYS.FG.Y.0001.000000T0000Z-080522T1600Z/
/O.NEW.KCYS.FG.Y.0002.080522T1618Z-080522T1800Z/
LARAMIE RANGE-CHEYENNE FOOTHILLS-PINE BLUFFS-
INCLUDING THE CITIES OF...BUFORD...HORSE CREEK...CHEYENNE...
PINE BLUFFS
1018 AM MDT THU MAY 22 2008

...DENSE FOG ADVISORY IN EFFECT UNTIL NOON MDT TODAY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A DENSE FOG
ADVISORY...WHICH IS IN EFFECT UNTIL NOON MDT TODAY. 

DENSE FOG CAN BE EXPECTED TO CONTINUE THROUGH MIDDAY WITH
VISIBILITIES NEAR ZERO AT TIMES. THE VISIBILITIES WILL SLOWLY
IMPROVE EARLY IN THE AFTERNOON.

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...
USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU.

$$

NEZ001>003-019>021-055-230000-
/O.CON.KCYS.WI.Y.0017.000000T0000Z-080523T0000Z/
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-CHEYENNE-
INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE...
SCOTTSBLUFF...GERING...HARRISBURG...BRIDGEPORT...BAYARD...SIDNEY
1018 AM MDT THU MAY 22 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON. 

WHILE THEY WILL NOT BE QUITE AS STRONG AS YESTERDAY AFTERNOON AND
EVENING...EAST TO SOUTHEAST WINDS WILL BLOW AT SPEEDS OF 25 TO 35
MPH WITH GUSTS TO 45 MPH THROUGH THE DAY.

MOTORISTS ARE ENCOURAGED TO EXERCISE CAUTION...ESPECIALLY IF
DRIVING LIGHTWEIGHT OR HIGH PROFILE VEHICLES.

$$

JLH
000 
WWUS75 KCYS 221817
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
1217 PM MDT THU MAY 22 2008

NEZ054-230000-
/O.EXP.KCYS.FG.Y.0002.000000T0000Z-080522T1800Z/
/O.CON.KCYS.WI.Y.0017.000000T0000Z-080523T0000Z/
KIMBALL-
INCLUDING THE CITY OF...KIMBALL
1217 PM MDT THU MAY 22 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS
AFTERNOON...
...DENSE FOG ADVISORY HAS EXPIRED...

THE DENSE FOG ADVISORY IS NO LONGER IN EFFECT. A WIND ADVISORY
REMAINS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON. 

A SLOW IMPROVEMENT IN VISIBILITIES IS EXPECTED EARLY THIS AFTERNOON.
STRONG EAST TO SOUTHEAST WINDS OF 25 TO 35 MPH GUSTING TO 45 MPH
WILL PERSIST THROUGH THE DAY.

THOSE DRIVING LIGHTWEIGHT OR HIGH PROFILE VEHICLES ARE ESPECIALLY
SUSCEPTIBLE TO THE DANGERS OF HIGH WINDS.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

WYZ066-069-070-221930-
/O.EXP.KCYS.FG.Y.0002.000000T0000Z-080522T1800Z/
LARAMIE RANGE-CHEYENNE FOOTHILLS-PINE BLUFFS-
INCLUDING THE CITIES OF...BUFORD...HORSE CREEK...CHEYENNE...
PINE BLUFFS
1217 PM MDT THU MAY 22 2008

...DENSE FOG ADVISORY HAS EXPIRED...

THE DENSE FOG ADVISORY IS NO LONGER IN EFFECT. 

VISIBILITIES ARE EXPECTED TO SLOWLY IMPROVE AS SHOWERS AND
THUNDERSTORMS MOVE INTO THE AREA FROM NORTHERN COLORADO.


$$

NEZ001>003-019>021-055-230000-
/O.CON.KCYS.WI.Y.0017.000000T0000Z-080523T0000Z/
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-CHEYENNE-
INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE...
SCOTTSBLUFF...GERING...HARRISBURG...BRIDGEPORT...BAYARD...SIDNEY
1217 PM MDT THU MAY 22 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON. 

WHILE THEY WILL NOT BE QUITE AS STRONG AS YESTERDAY AFTERNOON AND
EVENING...EAST TO SOUTHEAST WINDS WILL BLOW AT SPEEDS OF 25 TO
35 MPH WITH GUSTS TO 45 MPH THROUGH THE DAY.

MOTORISTS ARE ENCOURAGED TO EXERCISE CAUTION...ESPECIALLY IF
DRIVING LIGHTWEIGHT OR HIGH PROFILE VEHICLES.

$$

JLH
000 
WWUS75 KCYS 230010
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
610 PM MDT THU MAY 22 2008

...WINDS WILL CONTINUE TO SLOWLY DIMINISH OVER THE PANHANDLE
THIS EVENING...

NEZ001>003-019>021-054-055-230115-
/O.EXP.KCYS.WI.Y.0017.000000T0000Z-080523T0000Z/
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-
INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE...
SCOTTSBLUFF...GERING...HARRISBURG...BRIDGEPORT...BAYARD...
KIMBALL...SIDNEY
610 PM MDT THU MAY 22 2008

...WIND ADVISORY HAS EXPIRED...

THE WINDS HAVE SLOWLY DIMINISHED OVER THE PANHANDLE SINCE 5 PM.
WINDS WILL STILL GUST TO BETWEEN 30 AND 40 MPH UNTIL MIDNIGHT
AT TIMES BEFORE DECREASING FURTHER AFTER MIDNIGHT.  FOR THAT
REASON...THE WIND ADVISORY FOR THE PANHANDLE HAS EXPIRED.

$$

WEILAND

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this wind advisory went out at May 21, 3:50 AM MDT, 40 minutes earlier.

Area forecast discussion, May 21, 3:50 AM MDT, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
350 AM MDT WED MAY 21 2008

.SHORT TERM...INITIAL BAND OF CLDS WITH SOME WEAK SHWRS OVER REGION
NOW NOT REALLY HANDLED TOO WELL BY MODELS.  LOOKS LIKE BAND WILL
CONTINUE MOVING ENE THRU SUNRISE.  CLEAR SLOT OPENING UP OVER SW AND
S CNTRL WY BEHIND FTR...WHICH WILL PROBABLY MOVE ACROSS REGION LATER
THIS MRNG.  AS STG SFC LOW SHIFTS INTO THE REGION...STG SFC GRADIENT
SETS UP ACROSS MAINLY THE PNHNDL...SO HAVE POSTED A WIND ADVY NOON
TO 8 PM.  DEW PTS NOT REALLY INCREASING VERY MUCH...HAVE TO GO CLEAR
INTO SW OK TO FIND SOME 50S...SO WILL TAKE AWHILE TO ADVECT BETTER
LOW LEVEL MSTR INTO THE REGION.  STILL SHOULD HAVE ENUF INGREDIENTS
FOR SEVERE WX TO BREAK OUT THIS AFTN/EVENG...SPC OUTLOOK LOOKS GOOD.
STG CAP OVER CNTRL PART OF NEB PNHNDL...SO STG STORMS SHOULD NOT
SPREAD OUT TOO FAR INTO NEB.  MAIN CONCERN OUTSIDE OF SVR WX IS THE
POTENTIAL FOR SOME HEAVY RAIN OVER PARTS OF E CNTRL WY LATER THIS
AFTN INTO TNGT.  STILL THINK THAT THE LOWER ELEVATIONS CAN EASILY
ABSORB 1-2 INCHES OF RAIN OVER 12 HOURS...SO AM AGAINST ANY FLOOD
WATCH THERE.  HOWEVER THERE IS SOME CONCERN IF HEAVY RAIN FALLS OVER
THE NRN LAR RANGE WHERE THERE IS STILL SOME SNOWPACK.  WILL PASS IT
ON TO THE DAY SHIFT WHERE THEY CAN CONFER WITH STATE HYDRO GUY AND
STILL HAVE ENUF TIME TO ISSUE ANYTHING BEFORE MAIN EVENT STARTS.
TONIGHT SHOULD SEE SHWRS LINGERING MAINLY N WITH WIDESPREAD LOW CLDS
DVLPG OVER MUCH OF THE REGION THAT HANG ON THRU OUT MUCH OF THE DAY.
HENCE...SHOULD BE COOLER MOST AREAS...ALONG WITH DVLPG SHWRS AND
AFTN TSTMS.  ANOTHER THREAT OF SVR STORMS ON THU...BUT MAINLY IN NEB
PNHNDL.

.LONG TERM...FRIDAY THROUGH WEDNESDAY...MODELS CONTINUE TO HOLD A
MASSIVE TROUGH THROUGH THE WESTERN CONUS DURING MUCH OF THE LONG
TERM. THE COOLER AIR IS MOSTLY TO THE WEST...BUT THE CWA WILL
RESIDE IN THE UNSETTLED BOUNDARY BETWEEN AIRMASSES. A FAIRLY
NONDESCRIPT ENERGY PATTERN WILL UNFOLD...SO WILL NOT TRY TO PIN
DOWN POPS...BUT A CONTINUATION OF CHANCE RAIN/THUNDER IN A DIURNAL
CYCLE SEEMS WARRANTED. A DIVING CANADIAN TROUGH WILL BREAK THE
PATTERN BY LATE WEEKEND..AND A BACK DOOR FRONT WILL DROP TEMPS ON
MONDAY AFTER A FAIRLY WARM SUNDAY.

&&

.AVIATION...VFR CONDS THRU MID AFTN...THEN LOCAL MVFR CIGS/VSBYS IN
STGR SHWRS/TSTMS.  WIDESPREAD LOW CLDS WITH IFR CIGS DVLPG OVER MUCH
OF AREA TONIGHT...LINGERING INTO MUCH OF THUR.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...FLOOD WARNING UNTIL 3 PM FOR FAR SW CARBON COUNTY ZN 61.
     FLOOD WATCH 6 PM TODAY TO 6 PM FRI FOR ZNS 61..63.
NE...WIND ADVISORY NOON UNTIL 8 PM FOR ZNS 1>3..19>21..54..55.

&&

LONG TERM....SOWKO
Hazardous weather outlook, May 20, 7:12 PM MDT, 9 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
712 PM MDT TUE MAY 20 2008

NEZ001>003-019>021-054-055-WYZ059-060-062-064-065-067>070-211130-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-CONVERSE-NIOBRARA-NORTH CARBON-NORTH LARAMIE RANGE-
LARAMIE VALLEY-PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS-
712 PM MDT TUE MAY 20 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND SOUTHEAST WYOMING.

.DAY ONE...TONIGHT

A SCATTERED COVERAGE OF SHOWERS AND THUNDERSTORMS WILL BE OVER THE
AREA NEAR THE COLORADO BORDER...ESPECIALLY IN SOUTHEAST WYOMING
THROUGH MID EVENING.  SOME OF THE STRONGER STORMS WILL PRODUCE WIND
GUSTS TO 50 MPH...HAIL...MODERATE RAINFALL AND LIGHTNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE EACH DAY
WEDNESDAY THROUGH MONDAY.  SOME OF THE STORMS COULD POSSIBLY BE
SEVERE ON WEDNESDAY AND THURSDAY...ESPECIALLY EAST OF THE MOUNTAINS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

WYZ066-211130-
LARAMIE RANGE-
712 PM MDT TUE MAY 20 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TONIGHT

A SCATTERED COVERAGE OF SHOWERS AND THUNDERSTORMS WILL BE OVER THE
SOUTHERN LARAMIE RANGE THROUGH MID EVENING.  SOME OF THE STRONGER
STORMS WILL PRODUCE WIND GUSTS TO 50 MPH...HAIL...MODERATE
RAINFALL AND LIGHTNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE EACH DAY
WEDNESDAY THROUGH MONDAY.  SOME OF THE STORMS COULD POSSIBLY BE
SEVERE ON WEDNESDAY AND THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

WYZ061-063-211130-
SOUTHWEST CARBON-SNOWY RANGE-
712 PM MDT TUE MAY 20 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TONIGHT

A FLOOD WARNING WILL REMAIN IN EFFECT UNTIL MIDDAY WEDNESDAY ALONG
THE LITTLE SNAKE RIVER IN THE EXTREME SOUTHWEST PART OF CARBON
COUNTY.

A SCATTERED COVERAGE OF SHOWERS AND THUNDERSTORMS WILL BE OVER THE
SNOWY RANGE AND SOUTHWEST CARBON COUNTY THROUGH MID EVENING.  SOME
OF THE STRONGER STORMS WILL PRODUCE WIND GUSTS TO 50
MPH...HAIL...MODERATE RAINFALL AND LIGHTNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A FLOOD WATCH IS IN EFFECT FROM WEDNESDAY EVENING THROUGH FRIDAY FOR
RIVERS AND STREAMS IN MAINLY SOUTHERN CARBON COUNTY.  OTHERWISE
AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE EACH DAY
WEDNESDAY THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

WEILAND

Nearby

Wind Advisories in Nebraska, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.